Fragile Doctors: Iatroporosis

Print Friendly, PDF & Email
November 18, 2013 | 5 Comments

Comments

  1. I feel that many patients are ‘bullied’ by doctors. Psych patients sometimes have dosages increased when they complain of negative effects. General doctors don’t seem to want to work with one another on a patients behalf either. At least that was my experience. I was given invasive tests while sedated with Rx meds (valium,Versed) I probably shouldn’t have been given. They asked what I was allergic to, and I told them I’d hallucinated on Ativan but they gave me other Benzodiazepines anyway for a Brain Angio and for an Aortic Arch Angiogram. I hallucinated during both procedures especially the heart angio and even experienced a coughing fit during the procedure that the doctor failed to notate in his report. Later, a simple test by a different doctor revealed I did not have high blood pressure even though I’d been prescribed drugs for it for many years. That may explain the symptoms I had that resulted in all the expensive invasive testing. This level of questionable care is something that I experienced even in childhood. I endured a very traumatic situation of waking up on the operating table during a tonsillectomy overhearing the doctors discussing having “cut too deep” and before that they had given me some antibiotics that caused me to vomit and every time I would vomit, the nurse would come into the room with more of the same drug until I was almost dehydrated. I ended up in intensive care with the tonsillectomy. I have other stories from childhood with questionable care in hospital situations and even as an adult there have been so many troubling incidences that I can not bring myself to visit a doctor any longer at all. The 24 hr. BP monitor indicated “White Coat Syndrome” and I have probably had it since childhood. Another example concerning ‘bones’ is that I had x-rays indicating “no arthritis” and about six months later, (after a few weeks in a psych hospital and given benzos and more blood pressure medicine even though I’d been taken off blood pressure meds by a different doctor, and an anti-psychotic) new x-rays indicated “arthritis” and the rheumatologist I saw after being released from the mental ward, commented “it must be pretty bad to show up on x-rays with bone spurs.” So, what happens, people don’t just develop bone spurs over 6 months, do that? Anyway, it was more questions than answers to me. After the forced psychiatric hospitalization in 2006 where I believe my civil liberties were violated, I just cannot bring myself to visit any doctor again. It is really pretty simple. I have no desire to re-visit people who disrespected me and don’t even apologize for inflicting more harm when given the opportunity. Most people would not return to places where they have been mistreated for care. Doctors tend to stick together rather than stick up for the patient in their care, even when their colleagues are blatantly wrong. It’s a dangerous code of ethics (a white wall of silence) for the patient involved.

    • I took alendrotnic acid, calcium tablets statins and blood pressure tablets because I was now over 70. This was preventative medicine. two years later I had a massive bone growth in my mouth on the lower right jaw My jaw bone was doubled in size an there was bleeding between the normal jaw and the extra growth.
      I immediately stopped taking any medication at all I felt much better with more energy
      The bone growth continued to develop after about 2 years plus the extra jawbone started to fall off but it was developing now on the left jaw just the same as before even without any alendrotnic acid or extra Ca. At the time of me quitting any of the medication I requested and had a DEXA scan I did not have any osteoporosis at that time. WHY WAS I GIVEN THIS UNNECESSARY MEDICATION? I now have a very sore RHS mouth, although the RHS is back to normal. I just have to wait I guess and I am6 years down the line from the start.

  2. Tweet from @MentalHealthLaw
    Whenever a doctor accuses you of being confrontational & aggressive, just say oh no, you can get much, much worse! She “completely failed at instilling any fear” in her doctor by threatening with facts. Only INTENTION works for that. Reason fails. You have to be wiling to say, “You are wrong, and I will come after you for that.” How about, “Excuse me, I don’t mean to be AGGRESSIVE, I just want to start recording this…” It’s the cult of Pharmapsych! Maybe we need to deprogram people…

  3. Well Sara I too have an osteoporosis story ! except my bone density problem was due to calcium going to my muscles instead of my bone due to parathyroid adenoma. But here is what happened when I saw a top Professor who did the TV promotional stuff to encourage women to have the bone density scan.

    I went to this top Professor specialising in osteoporosis (not on the free NHS scheme but via my private insurance).

    Oh dear, I had low bone density in hip and spine but not evenly which puzzled him.
    He recommended I should take the bisphosphonate called Fosomax.. I investigated and found the following. In the US the drug label stated that it could cause perforation of the oesophagus and warned not to lie down or eat after taking it. I also discovered on FDA ADR reports it was high (in 1980’s) on list of ADRs for this problem.

    The UK label stated words the effect ” take half an hour before eating- why not place pills by your alarm clock so you remember to take them before breakfast” no mention of why!

    I decided not to take any drug except for the calcium tablets that Prof recommended. The following few months I was feeling under the weather – not 100% so to speak. I went to a consultant physician for a check up. Blood tests revealed high calcium in the blood…I stopped the supplement but the result was the same. A high calcium level can indicate parathyroid hormone problem, it could be due to kidney or as In my case, due to parathyroid adenoma. This was surgically removed and lo and behold my calcium returned to normal. Staff at an NHS osteoporosis unit I went to for follow up bone density scans, told me they had several cases of parathyroid problems causing low bone density and that the calcium level should always be checked before diagnosis.

    Best wishes from Millie
    Founder of APRIL http://www.april.org.uk

Leave a Reply